Washington, 2006

Lightning Strike in Washington, May 19, 2006

May 19, 2006 · NWS OTX · 1 event in 1 county or zone

More than 2,500 customers lost power in Davenport after lightning struck a main substation. Property damage from this event is estimated at $3,000.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

More than 2,500 customers lost power in Davenport after lightning struck a main substation. Property damage from this event is estimated at $3,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at May 19, 7:52 PM PST, 1 hour 8 minutes earlier.

Area forecast discussion, May 19, 7:52 PM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
852 PM PDT FRI MAY 19 2006

.SYNOPSIS...BIG CHANGES ARE IN STORE FOR THE WEATHER THE NEXT SEVERAL
DAYS. A THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES OVERNIGHT. THIS
WILL BEGIN THE SHIFT TO COOLER TEMPERATURES OVER THE WEEKEND. AN
INCREASED THREAT OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON
SATURDAY AND MONDAY.

&&

.DISCUSSION...
UPDATED THE FORECAST TO CANCEL THE SEVERE TTHUNDERSTORMWATCH #364
FOR THE SRN THIRD OF THE FORECAST AREA. EXPERIENCED A FEW INTENSE
CELLS EARLY THIS EVENING...BUT WITH THE SETTING SUN THE BULK OF
THE ACTIVITY HAS DIMINISHED. RADAR SHOWS A BAND OF NUMEROUS
SHOWERS LIFTING ACROSS ERN WA WITH EMBEDDED THUNDERSTORMS MOVING
INTO THE NE WA MTS. THE MAIN WEATHER THREAT FOR THE REST OF THE
EVENING WILL GUSTY OUTFLOWS WITH SPEEDS OF 30-35 MPH FOLLOWED BY
LOCALLY HEAVY DOWNPOURS WITH THE STRONGER CELLS. EXPECT THIS BAND
OF SHOWER TO LIFT TO THE NRN TIER ZONES AFTER MIDNIGHT...WHILE
ANOTHER BAND OF SHOWERS CREEPS INTO THE BASIN. OVERALL...THE
THUNDER THREAT SHOULD DECREASE OVERNIGHT AS THE PCPN BEGINS TO
STRATIFY. RFOX.

&&

.AVIATION...NRMS SHOWERS AND ISOLD THUNDERSTORMS WILL DECREASE IN
INTENSITY AND AEREAL COVERAGE OVERNIGHT. WIDESPREAD VFR CEILING
SHOWERS WILL CROSS THE REGION FROM SOUTH TO NORTH BETWEEN 12Z AND
18Z. AFTER 18Z MAINLY VFR CONDITIONS ARE EXPECTED WITH SCATTERED
SHOWERS ADN ISOLATED THUNDERSTORMS... CONCENTRATED ACROSS THE
NORTHEASTERN MOUNTAINS AND IDAHO PANHANDLE. /MJF/RFOX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        56  76  53  78  50  79 /  60  60  20  20  20  40
COEUR DALENE  53  76  49  77  47  78 /  60  60  20  20  20  40
PULLMAN        54  74  50  75  47  75 /  60  50  30  30  20  40
LEWISTON       58  78  54  81  52  80 /  40  50  30  20  20  40
COLVILLE       50  77  47  77  44  80 /  60  60  30  20  20  40
SANDPOINT      49  73  46  73  45  78 /  50  60  30  20  20  50
KELLOGG        52  76  45  76  45  78 /  60  60  30  30  20  50
MOSES LAKE     58  81  54  80  50  80 /  60  40  20  20  20  30
WENATCHEE      60  79  55  79  52  78 /  60  60  20  20  20  30
OMAK           56  79  51  80  47  78 /  60  60  30  20  20  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCHES FOR BOUNDARY COUNTY...
WA...FLOOD WARNINGS AND WATCHES FOR CHELAN AND OKANOGAN COUNTIES...
&&
Hazardous weather outlook, May 19, 7:59 PM PST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
859 PM PDT FRI MAY 19 2006

IDZ002>004-026-027-WAZ031>037-044-210400-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
WATERVILLE...MANSFIELD
859 PM PDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY
DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON
FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM
THE SOUTHWEST.

IDZ001-WAZ038-041>043-210400-
NORTHERN PANHANDLE-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
859 PM PDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTH CENTRAL WASHINGTON.

.DAY ONE...TONIGHT

UNSEASONABLY WARM WEATHER WILL CONTINUE. THIS WARMING WILL BRING
MORE SNOW MELT TO THE MOUNTAINS. AS A RESULT VARIOUS FLOOD
STATEMENTS...WATCHES AND WARNINGS HAVE BEEN ISSUED. PLEASE SEE
APPROPRIATE PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL EXISTS FOR HEAVY RAIN AND ISOLATED THUNDERSTORMS
THROUGH MONDAY AS VARIOUS UPPER LEVEL DISTURBANCES MOVE IN FROM
THE SOUTHWEST.

The radar

The Spokane radar (KOTX), 61 km away, was scanning. The volume nearest the first event began at 04:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lincoln

When
May 19, 9:00 PM PST
Where
Lincoln County, Davenport
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
47.576, -118.419 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509179.